How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Is it possible person who is a diabetic 2, who takes

Customer Question

is it possible for a person who is a diabetic 2, who takes medication for it-but still lives his life as if he were not- has high blood pressure, and has been diagnosed as 10%PTSD by the military, he drinks alcholo daily, sleeps approx. 4 hours a night, starting taking testerone replacement therapy pellets, taking Viagra, plus injecting themselves with penile fluid-experience a psychotic break or lead to some sort of chemical imbalance that will leave them extremely angry enough to leave the home believing that their loved ones are out to get them, being easily influenced by wrong people and who starts engage in risky/criminal behavior toward close family members? yet still be functional enough to work and speak to others in a rational way that are not close to them?
This is a shock to the family-this person has never done anything like this before-and since he has been on the TRT,viagra,penileinjections-he has become a different person- again angry, irrational thinking-etc.
Submitted: 7 months ago.
Category: Mental Health
Expert:  Dr. Z replied 7 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. It would be highly unlikely that the medication interactions you described would cause a "selective" psychotic break and aggression towards only family members. Typically any medication interaction that causes psychosis and aggression would manifest in a variety of ways, and not just towards those that are closest to the individual. While the individual may have more pronounced aggression and psychotic symptoms towards those that they know very well, there would still be some elements of such a psychosis and aggressive response towards acquaintances and strangers too. So it would be unlikely for the individual to act euthymic or "normal" with non-family members and psychotic/aggressive with family members as that is not how the symptoms of these disorders work

Customer: replied 7 months ago.
Thank you
Could it be a chemical imbalance? I just know there is something off. He is functional enough to work but everything that he is displaying behavioralwise is out of character for him he hasn't spoken to us in depth for several months when he does its always seems to be angry. It was just like a switch.was turned and his whole personality has changed. I want to get to the bottom of it. Been married 30 years. He's left the home nit paying aby bills engaging in potentially criminal behavior, filing fraudulent bankruptcies, forgery just nit himself
Can you make any suggestions other than a midlife crisis based in the information I provided earlier. Also I don't believe he is around anyone who knows him for long he is hanging around people who don't know him well.
Expert:  Dr. Z replied 7 months ago.

It is possible that he may be a chemical imbalance, but again for it to be so selective to only affect his interaction with family members is considered unlikely. Chemical imbalances such as Bipolar Disorder would also affect his interactions with non-family members as well. I cannot diagnose your husband without a face to face assessment, but given all the medications he is on there is a possibility that this could be an abnormal interaction or there is the possibility that your husband is choosing to be aggressive with you and other family members and malingering the "psychosis" to rationalize his behavior.There are multiple possibilities here and he would require a face to face to assessment to narrow down the possible cause of his behavioral change.

Customer: replied 7 months ago.
Thankyou my daughter and I have received distributing emails and texts from him that don't sound like him. Something is wrong
Customer: replied 7 months ago.
Thanks for your assistance
Expert:  Dr. Z replied 7 months ago.

It could be the medication. It could be a possible Bipolar Disorder or another mood disorder. It could also be Dementia. There are varying causes for this level of behavioral change. He needs a face to face assessment to determine what the exact diagnosis would be

Expert:  Dr. Z replied 7 months ago.

Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.